MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-70-060-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during withdrawal of the delivery system the tip of the device inadvertently got caught with the deployed stent resulting in the stent being inadvertently pulled back into the sheath; thus resulting in the reported activation/deployment failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous superficial femoral artery that is 90% stenosed.Using a 6f guiding sheath from the contralateral side along with a 7.0x60mm supera self-expanding stent the stent was deployed.Post dilatation was attempted; however, it was noted that the stent was not in its deployed position and was noted to be in guiding sheath.It was noted when removing the supera delivery system the stent was pulled back inadvertently into the sheath.The guiding sheath along with the stent were removed.A new same size supera stent was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20612987
Report Number2024168-2024-12938
Device Sequence Number8792940
Product Code NIP
UDI-Device Identifier08717648344268
UDI-Public(01)08717648344268(17)250630(10)3071361
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberS-70-060-120-P6
Device Catalogue NumberS-70-060-120-P6
Device Lot Number3071361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION 6F 45CM
Patient SexUnknown